Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 19, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 26, 2009, 12:18 AM CDT for 4 counties in Texas. It took effect at Apr 26, 2009, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 12:18 AM CDT (05:18 UTC)
- In effect from
- Apr 26, 2009, 10:00 AM CDT
- Expired
- Apr 26, 2009, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2672 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 260518 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1218 AM CDT SUN APR 26 2009 ...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS COASTAL AREAS OF DEEP SOUTH TEXAS LATER THIS MORNING... .SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A LOW LEVEL JET MAINLY CONFINED TO CAMERON...WILLACY AND KENEDY COUNTIES WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS LATE THIS MORNING THROUGH THE AFTERNOON. TXZ251-254>257-261330- /O.NEW.KBRO.WI.Y.0019.090426T1500Z-090427T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1218 AM CDT SUN APR 26 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. SOUTHEAST WINDS OF 25 TO 30 MPH THIS MORNING ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN ANY CROSS WINDS. && $$ PHILO
1 follow-up statement
000 WWUS74 KBRO 261614 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1114 AM CDT SUN APR 26 2009 ...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS COASTAL AREAS OF DEEP SOUTH TEXAS LATER THIS MORNING... .SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A LOW LEVEL JET MAINLY CONFINED TO CAMERON...WILLACY...KENEDY AND HIDALGO COUNTIES WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS THROUGH THE AFTERNOON. TXZ253-270000- /O.EXA.KBRO.WI.Y.0019.000000T0000Z-090427T0100Z/ HIDALGO- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 1114 AM CDT SUN APR 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH ARE EXPECTED DURING THE AFTERNOON HOURS ACROSS HIDALGO COUNTY. THESE STRONG WINDS WILL START TO DIMINISH AFTER SUNSET THIS EVENING DROPPING BACK DOWN INTO THE 15 TO 20 MPH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN ANY CROSS WINDS. && $$ TXZ251-254>257-270000- /O.CON.KBRO.WI.Y.0019.000000T0000Z-090427T0100Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1114 AM CDT SUN APR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH DURING THE AFTERNOON HOURS. THESE STRONG WINDS WILL START TO DIMINISH AFTER SUNSET THIS EVENING DROPPING BACK DOWN INTO THE 15 TO 20 MPH RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN ANY CROSS WINDS. && $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 8:10 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 25, 8:10 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT SAT APR 25 2009 .DISCUSSION...ISSUED UPDATED ZONE FORECAST TO ACCOUNT FOR SHOWERS STREAMING ONSHORE OVER THE FIVE EASTERNMOST COUNTIES OF THE BRO CWFA. MAIN CONCERN WITH FORECAST THROUGH NEXT SEVERAL DAYS WILL BE WINDS. WINDY CONDITIONS ON TAP TOMORROW THROUGH NEXT WEEKEND... WITH BEST CHANCE OF ANOTHER WIND ADVISORY AND/OR RED FLAG WARNING OCCURRING TOMORROW. WILL ALLOW OVERNIGHT SHIFT TO WEIGH NEW MODEL GUIDANCE AND ISSUE THESE PRODUCTS...IF NEEDED. NO OTHER FORECAST CHANGES AT THIS TIME BEYOND FIRST PERIOD. && .MARINE...THE WX PATTERN STILL REMAINS CONSISTENT SO THE PROLONGED MODERATE TO STRONG ONSHORE FLOW WILL PREVAIL THE NEXT FEW DAYS. EXPECT TO SEE LITTLE TO NO CHANGE IN MARINE CONDITIONS THE REST OF THE WEEKEND INTO EARLY NEXT WEEK. STRONGEST WINDS OF AROUND 20 KTS WERE REPORTED AT THE BUOY AROUND 0500 AM SATURDAY MORNING. SINCE THEN...WINDS AT THE BUOY HAVE BEEN OSCILLATING BETWEEN 15 AND 17 KNOTS. WAVE HEIGHTS ARE ALSO TRENDING UPWARD BETWEEN 6 AND 6.9 FT. THE 7 PM OBSERVATION AT THE BUOY REPORTS ESE WINDS AT 17.5 KNOTS AND SEAS AT 7.5 FEET. THE WINDS ACROSS THE GULF OF MEXICO ARE MAINLY INFLUENCED BY A SEMI-STATIONARY RIDGE OF HIGH PRESSURE OVER THE WESTERN ATLANTIC OCEAN THAT EXTENDS INTO THE GULF OF MEXICO FROM THE NE. NEAR THE WESTERN GULF OF MEXICO COASTLINE A SURFACE TROUGH IS OBSERVED WITH WINDS EASTERLY OVER NORTHERN TAMAULIPAS JUST OFFSHORE AND MORE SOUTHEASTERLY EAST OF THE TROF LINE. AS THE TROF ADVANCES WEST...WINDS WILL PICK UP MORE FROM THE SE AND INCREASE IN STRENGTH FOR SUNDAY FROM SE TO NW. THE PRESENCE OF CLOUDS ASSOCIATED WITH THIS TROF LINE IS NOT ALLOWING FULL MIXING OF THE WINDS ALOFT DOWN TO THE SURFACE AT THE PRESENT TIME OVER THE OFFSHORE WATERS. THE DYNAMICAL MODELS...GFS AND ECMWF...AGREE THAT THE STRONGEST WINDS OVER THE GULF WATERS ARE EXPECTED FOR SUNDAY NIGHT INTO MONDAY MORNING. ABOUT 6-10 HOURS LATER BETWEEN 06 AND 12Z MONDAY THE SEAS ARE EXPECTED TO PEAK TO AROUND 10 FT OVER THE OFFSHORE WATERS...ESPECIALLY IN THE NORTHEAST QUADRANT. THE STEEPNESS OF THE WAVES...WHICH IS AN INDICATOR OF WHITE CAPS...IS EXPECTED TO INCREASE AFTER SUNSET TONIGHT OVER THE OFFSHORE WATERS DUE TO THE EFFECT OF THE INCREASING SE WINDS OVER NIGHT. CURRENT REASONING IS THAT A GRADUAL INCREASE IN WINDS AND SEAS IS EXPECTED THRU THE AFTN AND EVE HRS ACROSS THE GULF WATERS. AT THE SAME TIME THE WINDS OVER THE LAGUNA MADRE ARE LIKELY TO REMAIN ACROSS THE LAGUNA THRU EARLY THIS EVE BEFORE DIMINISHING AFTER SUNSET TNGT. WILL LET THE SCA FOR THE LAGUNA RIDE...SET TO EXPIRE AT 00Z SUN. WILL EXTEND THE SCA FOR THE GULF WATERS UNTIL 12Z SUN. SCA CONDITIONS ARE ANTICIPATED FOR TOMORROW AFTER DAYBREAK WITH ALL GUIDANCE INDICATING STRONGER WINDS OVER LAND TOMORROW SUNDAY. && .AVIATION...HIGH MVFR TO LOW VFR CONDITIONS WERE REPORTED ACROSS DEEP SOUTH TX AROUND THE MIDDAY HRS. ANTICIPATE THIS TREND IN CIGS TO PREVAIL. DIURNALLY DRIVEN CLD COVER SHOULD THIN WITH THE APPROACH OF SUNSET TNGT BEFORE NOCTURNAL LOW CLDS RETURN DROPPING CONDITIONS BACK TO MVFR. MODERATE TO STRONG SE WINDS THRU THIS AFTN WILL LOOSE THEIR STRONGER GUSTS OVRNGT ONLY TO RETURN BY MID MORNING SUN. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 84 77 88 / 10 10 10 10 BROWNSVILLE 75 88 76 89 / 10 10 10 10 HARLINGEN 75 90 76 91 / 10 10 10 10 MCALLEN 74 92 74 92 / 10 10 10 0 RIO GRANDE CITY 73 95 73 95 / 0 10 10 10 SOUTH PADRE ISLAND 76 83 77 86 / 0 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI-66 MARINE/AVIATION/MESO...ESTUPINAN-53
Hazardous weather outlook, Apr 25, 9:45 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 945 PM CDT SAT APR 25 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-261100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 945 PM CDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE TO STRONG SOUTH TO SOUTHEASTERLY WINDS ARE LIKELY TO CONTINUE THROUGH MONDAY. PERIODIC POSTINGS OF RED FLAG WARNINGS WILL BE POSSIBLE DURING THE PERIOD...AS STRONG SOUTH WINDS COMBINE WITH ABUNDANT DRY AND CURED FUELS...ENHANCING THE RISK FOR WILDFIRES. WINDY CONDITIONS IN PLACE ACROSS INLAND AREAS COULD RESULT IN THE NEED FOR A WIND ADVISORY ON SUNDAY. SMALL CRAFT ADVISORIES ARE LIKELY FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS THROUGH EARLY NEXT WEEK. THERE WILL BE A HIGH RISK FOR RIP CURRENTS IN THE EXTENDED PERIOD AS STRONG SOUTHEAST WINDS AND ROUGH SEAS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.